Alert archive / Montana / Wind Advisories in 2018
Wind Advisory 7, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Feb 15, 2018, 3:14 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Feb 16, 2018, 12:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2018, 3:14 PM MST (22:14 UTC)
- In effect from
- Feb 16, 2018, 12:00 AM MST
- Expired
- Feb 16, 2018, 6:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS75 KBYZ 152214 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 314 PM MST Thu Feb 15 2018 MTZ065-066-162215- /O.NEW.KBYZ.WI.Y.0007.180216T0700Z-180217T0100Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 314 PM MST Thu Feb 15 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST FRIDAY... The National Weather Service in Billings has issued a Wind Advisory...which is in effect from Midnight tonight to 6 PM MST Friday. * TIMING...Late tonight through Friday afternoon. * IMPACTS...Dangerous crosswinds along I-90 near Livingston, and on local roads near Nye. * WINDS...Southwest wind gusts reaching around 60 mph. Strongest gusts expected between 3 AM tonight and Noon Friday. * ADDITIONAL DETAILS...Significantly reduced visibilities will be likely at times due to blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of high profile vehicles should use extra caution...particularly along portions of Interstate 90 from Springdale to Livingston, and the Stillwater River and West Rosebud Creek Valleys. && $$ http://weather.gov/Billings
3 follow-up statements
150 WWUS75 KBYZ 160415 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 915 PM MST Thu Feb 15 2018 MTZ065-066-170100- /O.CON.KBYZ.WI.Y.0007.180216T0700Z-180217T0100Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 915 PM MST Thu Feb 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY... * TIMING...Late tonight through Friday afternoon. * IMPACTS...Dangerous crosswinds along I-90 near Livingston, and on local roads near Nye. Also, reduced visibilities and potential slick roads due to blowing and drifting snow. * WINDS...Southwest wind gusts reaching around 60 mph. Strongest gusts expected between 3 AM tonight and Noon Friday. * ADDITIONAL DETAILS...Significantly reduced visibilities and slick roads will be likely at times due to blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of high profile vehicles should use extra caution... particularly along portions of Interstate 90 from Springdale to Livingston, and the Stillwater River and West Rosebud Creek Valleys. Slow down and be prepared for reduced visibilities and slick roads from blowing and drifting snow. && $$ http://weather.gov/Billings
282 WWUS75 KBYZ 160931 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 231 AM MST Fri Feb 16 2018 MTZ065-066-170100- /O.CON.KBYZ.WI.Y.0007.000000T0000Z-180217T0100Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 231 AM MST Fri Feb 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Through this afternoon, potentially extending into this evening. * IMPACTS...Dangerous crosswinds along I-90 near Livingston, and on local roads near Nye. Also, reduced visibilities and potential slick roads due to blowing and drifting snow. * WINDS...Southwest wind gusts reaching around 60 mph. Strongest gusts expected during the day today. * ADDITIONAL DETAILS...Significantly reduced visibilities and slick roads will be likely at times due to blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of high profile vehicles should use extra caution... particularly along portions of Interstate 90 from Springdale to Livingston, and the Stillwater River and West Rosebud Creek Valleys. Slow down and be prepared for reduced visibilities and slick roads from blowing and drifting snow. && $$ http://weather.gov/Billings
726 WWUS75 KBYZ 170050 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 550 PM MST Fri Feb 16 2018 MTZ065-066-170200- /O.EXP.KBYZ.WI.Y.0007.000000T0000Z-180217T0100Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 550 PM MST Fri Feb 16 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Southwest winds will continue to decrease through the night. Some gusts to 50 mph are still expected early this evening, but winds are expected to stay below advisory criteria (gusts to 58 mph or higher). Therefore, the Wind Advisory will be allowed to expire. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:05 PM MST, 9 minutes earlier.
Area forecast discussion, Feb 15, 3:05 PM MST, 9 minutes before
Area Forecast Discussion
National Weather Service Billings MT
305 PM MST Thu Feb 15 2018
.SHORT TERM...valid for Fri and Sat...
Snow has pretty much ended across the forecast area this
afternoon with just some lingering light snow showers over the
mountain foothills and areas near the Montana/Wyoming border.
Winds have also decreased across Sheridan County and southeast
Montana. As a result, we will cancel the remaining winter weather
advisories with the afternoon forecast issuance.
A dry northwest flow aloft will prevail tonight. Satellite is
showing clearing skies moving in from the northwest and we expect
this trend to continue southeast across the forecast area tonight.
This combined with calm to light winds will result in a very cold
night. Lee-side troughing will develop late tonight and continue
through the day Friday. This will allow tight pressure gradients
to develop once again across the Upper Yellowstone and Stillwater
Valleys. Model guidance and local guidance show high confidence
in advisory winds for the Livingston and Nye areas late tonight
through Friday. As a result, we will issue a wind advisory for
those areas from midnight tonight through Friday afternoon.
Although these areas did not pick up as much snow with this last
event as areas further east, there will be enough snow to blow and
drift, as well as cause reduced visibilities so we will
incorporate this into the wind advisory.
Another disturbance within the northwest flow aloft will move
across the forecast area late Friday into Saturday morning.
Although lapse rates look to be steeper with this system than last
nights, there does not seem to be as much moisture with which to
work, so at this time, snow amounts look to be much lighter. Best
chances look to be across our far western areas and foothills with
2-4 inches possible with around an inch further east across the
plains.
Saturday will bring a brief lull in the snow for most of the day
until a stronger system approaches the western and northern areas
by late afternoon. A stronger arctic front moves through the
forecast area late Saturday night bringing much colder
temperatures Sunday after a brief "warm-up" Saturday. Snow will
become likely late Saturday evening spreading from north to south
Saturday night into Sunday. Significant snow accumulations are
possible during the Saturday night through Monday timeframe.
Hooley
.LONG TERM...valid for Sun...Mon...Tue...Wed...Thu...
Sunday a upper-level trough slides out of British Columbia with
another arctic airmass in tow. Frontogenesis along the arctic
airmass will drive snow production across most of the area
Saturday night into Sunday morning as a surface low forms in
northeastern Wyoming. Perhaps a brief lull for portions of Sunday
before another deeper reinforcing shot of Arctic air moves in
Sunday evening. A little early to give out amounts as there still
is some uncertainty with the qpf in the models but several inches
of accumulation snowfall is expected across most of the area
Saturday through Monday. Hardest hit areas appear to be western
Mountains, foothills, and central Plains from Rosebud County
westward. Cold air really deepens with 700 mb winds switching
easterly by afternoon on Sunday. As a result, moisture begins to
wane, with temps dropping below the snow growth region, which
should reduce flake size and accumulation amounts Monday. Bitterly
cold temps expected especially Sunday night into Monday morning
and Monday night into Tuesday morning, with low temps well below
zero. Arctic retreat late next week could bring strong winds to
the gap areas near Livingston. Walsh
&&
.AVIATION...
Still some light snow currently hanging on at MLS. In general
clearing expected to continue through the afternoon with VFR CIGS
expected by late this afternoon at all terminals. Strong wind
gusts expected at LVM after 06z which could cause some visibility
restrictions due to blowing snow. Walsh
&&
.PRELIMINARY POINT TEMP/POPS...
Fri Sat Sun Mon Tue Wed Thu
-----------------------------------------------------------
BIL 006/033 011/031 007/016 906/006 910/017 002/026 009/031
01/Q 84/S 75/S 74/S 21/B 11/B 11/B
LVM 012/030 017/035 014/019 000/009 904/021 006/029 011/033
02/S 86/S 86/S 64/S 22/S 21/N 22/S
HDN 901/033 008/029 006/017 906/005 914/014 902/022 003/028
02/S 83/S 75/S 74/S 21/B 11/U 11/B
MLS 903/031 007/023 003/011 908/003 915/006 909/016 000/023
03/S 62/S 74/S 63/S 21/B 11/U 11/B
4BQ 000/030 012/026 010/018 904/008 912/013 904/021 004/028
01/B 62/S 74/S 85/S 21/B 11/U 01/B
BHK 903/031 012/021 004/012 907/006 915/008 909/018 901/024
02/S 41/E 74/S 66/S 21/B 10/U 01/B
SHR 901/032 010/031 012/020 906/008 913/015 903/024 004/031
21/B 63/S 65/S 64/S 21/B 11/U 01/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory in effect from midnight tonight to 6 PM MST
Friday FOR ZONES 65-66.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Feb 15, 2:50 PM MST, 24 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 250 PM MST Thu Feb 15 2018 MTZ028>042-056>058-063>066-WYZ098-099-162200- Southern Wheatland-Musselshell-Treasure-Northern Rosebud-Custer- Fallon-Northern Stillwater-Yellowstone-Powder River-Carter- Southern Big Horn-Eastern Carbon-Northern Park- Northern Sweet Grass-Golden Valley-Red Lodge Foothills- Northern Big Horn-Southern Rosebud-Judith Gap-Paradise Valley- Livingston Area-Beartooth Foothills-Northeast Bighorn Mountains- Sheridan Foothills- 250 PM MST Thu Feb 15 2018 This Hazardous Weather Outlook is for portions of central Montana...south central Montana...southeast Montana and north central Wyoming. * WHAT... Periods of accumulating snowfall and very cold temperatures. * WHERE...Portions of south central and southeast Montana. * WHEN...Periods of snow Friday through Monday. Heaviest snowfall expected Saturday evening into Sunday morning and Sunday evening into Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of accumulating snow may result in poor travel conditions. Please check the latest forecasts and road reports for your travel plans. && MTZ067-068-162200- Absaroka/Beartooth Mountains-Crazy Mountains- 250 PM MST Thu Feb 15 2018 This Hazardous Weather Outlook is for portions of south central Montana. * WHAT... Periods of moderate to heavy snowfall producing accumulations of a foot or more in the high country. * WHERE...Mountains of south central Montana. * WHEN...Periods of snow Friday through Monday. Heaviest snowfall expected Saturday evening into Sunday morning and Sunday evening into Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Backcountry travel will be difficult in the Beartooth/Absarokas and Crazy Mountains this weekend with an increased threat of avalanches. Please use caution and check the latest forecasts and avalanche bulletins. &&
In the hours before
Local storm report, Feb 15, 9:14 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
914 AM MST THU FEB 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 8 SE ROUNDUP 46.35N 108.44W
02/15/2018 M4.0 INCH MUSSELSHELL MT COCORAHS
0600 AM HEAVY SNOW 1 NW COLUMBUS 45.64N 109.27W
02/15/2018 M10.4 INCH STILLWATER MT CO-OP OBSERVER
0630 AM SNOW 1 W STORY 44.58N 106.91W
02/15/2018 M3.4 INCH SHERIDAN WY CO-OP OBSERVER
0640 AM HEAVY SNOW 8 E COLUMBUS 45.62N 109.10W
02/15/2018 M7.4 INCH STILLWATER MT COCORAHS
0700 AM SNOW 1 S KLEIN 46.40N 108.55W
02/15/2018 M2.1 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW 25 SSE HYSHAM 45.94N 107.14W
02/15/2018 M1.0 INCH TREASURE MT CO-OP OBSERVER
0700 AM SNOW 1 W STORY 44.57N 106.90W
02/15/2018 M3.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 15 N POMPEYS PILLAR 46.20N 108.00W
02/15/2018 M1.6 INCH YELLOWSTONE MT CO-OP OBSERVER
0700 AM SNOW 3 NNE ROUNDUP 46.49N 108.51W
02/15/2018 M2.0 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW 13 SW ROUNDUP 46.33N 108.74W
02/15/2018 M1.2 INCH MUSSELSHELL MT CO-OP OBSERVER
0700 AM SNOW 2 W KINSEY 46.57N 105.71W
02/15/2018 M2.0 INCH CUSTER MT COCORAHS
0700 AM SNOW 2 SSW LIVINGSTON 45.63N 110.58W
02/15/2018 M2.0 INCH PARK MT COCORAHS
0700 AM SNOW 5 SE KLEIN 46.35N 108.48W
02/15/2018 M4.0 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW 1 WSW LIVINGSTON 45.66N 110.58W
02/15/2018 M3.0 INCH PARK MT COCORAHS
0700 AM SNOW 4 E BANNER 44.62N 106.80W
02/15/2018 M1.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 14 NNE SHERIDAN 44.98N 106.85W
02/15/2018 M1.5 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 12 SSE BROADUS 45.27N 105.33W
02/15/2018 M4.5 INCH POWDER RIVER MT COCORAHS
0700 AM SNOW 7 W BILLINGS 45.80N 108.69W
02/15/2018 M5.5 INCH YELLOWSTONE MT COCORAHS
0700 AM SNOW 3 NE RED LODGE 45.22N 109.22W
02/15/2018 M5.5 INCH CARBON MT COCORAHS
0700 AM SNOW 6 W BRIDGER 45.29N 109.04W
02/15/2018 M5.1 INCH CARBON MT COCORAHS
0700 AM HEAVY SNOW 2 WNW JOLIET 45.50N 109.01W
02/15/2018 M7.0 INCH CARBON MT COCORAHS
0700 AM HEAVY SNOW 10 ENE BILLINGS 45.82N 108.35W
02/15/2018 M8.0 INCH YELLOWSTONE MT COCORAHS
0700 AM HEAVY SNOW 4 N RED LODGE 45.26N 109.23W
02/15/2018 M6.0 INCH CARBON MT COCORAHS
0700 AM SNOW 6 ENE ROUNDUP 46.48N 108.42W
02/15/2018 M1.0 INCH MUSSELSHELL MT COCORAHS
0700 AM SNOW 4 WSW BILLINGS 45.76N 108.61W
02/15/2018 M5.5 INCH YELLOWSTONE MT COCORAHS
0700 AM SNOW BIG HORN 44.68N 106.99W
02/15/2018 M1.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 1 N SHERIDAN 44.81N 106.96W
02/15/2018 M1.0 INCH SHERIDAN WY COCORAHS
0700 AM SNOW 1 S PARK CITY 45.63N 108.92W
02/15/2018 M5.5 INCH STILLWATER MT COCORAHS
0700 AM SNOW 7 ESE LIVINGSTON 45.64N 110.43W
02/15/2018 M3.5 INCH PARK MT COCORAHS
0715 AM HEAVY SNOW 7 ENE LAUREL 45.72N 108.65W
02/15/2018 M6.5 INCH YELLOWSTONE MT TRAINED SPOTTER
0715 AM SNOW 3 WNW BILLINGS 45.80N 108.60W
02/15/2018 M5.2 INCH YELLOWSTONE MT COCORAHS
0732 AM SNOW 3 SW RED LODGE 45.16N 109.29W
02/15/2018 M3.5 INCH CARBON MT COCORAHS
0800 AM SNOW MILES CITY 46.41N 105.83W
02/15/2018 M2.0 INCH CUSTER MT COCORAHS
0800 AM HEAVY SNOW RAPELJE 45.97N 109.25W
02/15/2018 M10.0 INCH STILLWATER MT CO-OP OBSERVER
0800 AM SNOW 1 N COLSTRIP 45.89N 106.63W
02/15/2018 M4.0 INCH ROSEBUD MT CO-OP OBSERVER
0800 AM SNOW 20 NNW LAVINA 46.58N 109.06W
02/15/2018 M1.5 INCH GOLDEN VALLEY MT COCORAHS
0800 AM SNOW 28 WSW ISMAY 46.28N 105.28W
02/15/2018 M1.0 INCH CUSTER MT COCORAHS
0800 AM HEAVY SNOW 1 NNW PRYOR 45.43N 108.54W
02/15/2018 M6.8 INCH BIG HORN MT CO-OP OBSERVER
0800 AM SNOW 2 NW SHERIDAN 44.81N 106.98W
02/15/2018 M1.3 INCH SHERIDAN WY COCORAHS
0800 AM HEAVY SNOW 5 NE BILLINGS 45.83N 108.44W
02/15/2018 M8.3 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 7 SW BILLINGS 45.71N 108.65W
02/15/2018 M5.0 INCH YELLOWSTONE MT COCORAHS
0800 AM SNOW 4 ENE HUNTLEY 45.94N 108.25W
02/15/2018 M5.1 INCH YELLOWSTONE MT CO-OP OBSERVER
0811 AM HEAVY SNOW 5 S BILLINGS 45.72N 108.52W
02/15/2018 M10.0 INCH YELLOWSTONE MT COCORAHS
0820 AM SNOW 6 ENE LIVINGSTON 45.70N 110.45W
02/15/2018 M1.5 INCH PARK MT CO-OP OBSERVER
0826 AM SNOW 6 ENE BILLINGS 45.81N 108.40W
02/15/2018 M5.0 INCH YELLOWSTONE MT TRAINED SPOTTER
&&
VLSLocal storm report, Feb 15, 10:31 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1031 AM MST THU FEB 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW 16 SW NYE 45.30N 110.07W
02/15/2018 M2.0 INCH SWEET GRASS MT MESONET
0100 AM SNOW 2 N COOKE CITY 45.05N 109.94W
02/15/2018 M2.0 INCH PARK MT MESONET
0100 AM HEAVY SNOW 3 N COOKE CITY 45.06N 109.95W
02/15/2018 M9.0 INCH PARK MT MESONET
0100 AM SNOW 3 SSW LUTHER 45.24N 109.46W
02/15/2018 M3.0 INCH CARBON MT MESONET
0100 AM SNOW 14 W NYE 45.42N 110.09W
02/15/2018 M2.0 INCH SWEET GRASS MT MESONET
0100 AM SNOW 5 W RED LODGE 45.19N 109.35W
02/15/2018 M1.0 INCH CARBON MT MESONET
0100 AM SNOW 25 ESE EMIGRANT 45.27N 110.25W
02/15/2018 M1.0 INCH PARK MT MESONET
0100 AM SNOW 13 ENE WILSALL 46.09N 110.43W
02/15/2018 M4.0 INCH PARK MT MESONET
0630 AM SNOW 1 ESE RANCHESTER 44.90N 107.14W
02/15/2018 M1.2 INCH SHERIDAN WY COCORAHS
0700 AM SNOW RYEGATE 46.30N 109.26W
02/15/2018 M2.0 INCH GOLDEN VALLEY MT COCORAHS
0700 AM SNOW 19 NNW BROADUS 45.67N 105.62W
02/15/2018 M3.5 INCH POWDER RIVER MT COCORAHS
0700 AM HEAVY SNOW MCLEOD 45.66N 110.12W
02/15/2018 M7.0 INCH SWEET GRASS MT CO-OP OBSERVER
0700 AM SNOW 3 NE FROMBERG 45.42N 108.87W
02/15/2018 M5.2 INCH CARBON MT COCORAHS
0700 AM SNOW 1 ENE FORT SMITH 45.31N 107.92W
02/15/2018 M4.2 INCH BIG HORN MT COCORAHS
0700 AM HEAVY SNOW 6 SSW MOLT 45.78N 108.97W
02/15/2018 M9.0 INCH STILLWATER MT CO-OP OBSERVER
0719 AM SNOW LAUREL 45.59N 108.81W
02/15/2018 M5.0 INCH YELLOWSTONE MT PUBLIC
0800 AM HEAVY SNOW 8 WSW LAME DEER 45.56N 106.76W
02/15/2018 M9.0 INCH BIG HORN MT COCORAHS
0800 AM SNOW 16 S SHERIDAN 44.57N 106.93W
02/15/2018 M4.1 INCH SHERIDAN WY COCORAHS
0800 AM SNOW 6 E MELSTONE 46.59N 107.75W
02/15/2018 M2.6 INCH ROSEBUD MT COCORAHS
0830 AM HEAVY SNOW BUSBY 45.54N 106.96W
02/15/2018 M8.0 INCH BIG HORN MT PUBLIC
0836 AM HEAVY SNOW LAUREL 45.67N 108.77W
02/15/2018 M7.0 INCH YELLOWSTONE MT PUBLIC
0900 AM HEAVY SNOW 1 SE BILLINGS 45.77N 108.48W
02/15/2018 M7.0 INCH YELLOWSTONE MT CO-OP OBSERVER
0900 AM SNOW 4 SSE ROUNDUP 46.39N 108.52W
02/15/2018 M3.0 INCH MUSSELSHELL MT COCORAHS
0930 AM SNOW 10 W BROADUS 45.44N 105.63W
02/15/2018 M4.0 INCH POWDER RIVER MT COCORAHS
&&
VLSLocal storm report, Feb 15, 1:56 PM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
156 PM MST THU FEB 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 4 SSE HARLOWTON 46.39N 109.81W
02/15/2018 M1.5 INCH WHEATLAND MT TRAINED SPOTTER
0700 AM HEAVY SNOW 8 W HYSHAM 46.27N 107.40W
02/15/2018 M6.0 INCH TREASURE MT COCORAHS
0700 AM SNOW 4 NE RIDGE 45.09N 104.98W
02/15/2018 M4.0 INCH CARTER MT COCORAHS
0700 AM SNOW BURGESS JUNCTION 44.77N 107.52W
02/15/2018 M2.0 INCH SHERIDAN WY CO-OP OBSERVER
0831 AM SNOW 8 SSW HARLOWTON 46.32N 109.87W
02/15/2018 M1.0 INCH WHEATLAND MT TRAINED SPOTTER
0906 AM SNOW 4 SSW BRIDGER 45.25N 108.96W
02/15/2018 M5.0 INCH CARBON MT TRAINED SPOTTER
0915 AM SNOW 20 S BUSBY 45.25N 106.97W
02/15/2018 M5.0 INCH BIG HORN MT TRAINED SPOTTER
1030 AM HEAVY SNOW 8 N LODGE GRASS 45.45N 107.37W
02/15/2018 M8.0 INCH BIG HORN MT TRAINED SPOTTER
1032 AM HEAVY SNOW RED LODGE 45.19N 109.25W
02/15/2018 M9.0 INCH CARBON MT PUBLIC
1141 AM HEAVY SNOW 3 SW RED LODGE 45.16N 109.29W
02/15/2018 M8.0 INCH CARBON MT COCORAHS
&&
VLSThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:50 PM MST | Blizzard Warning | BYZ | Golden Valley, Wheatland | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.